My Dad is 93 yrs. old. He had a blood transfusion about six weeks ago and again last week. He took 7 units of blood. The doctor told my Mother that his body is no longer producing blood? Does anyone know what could possibly be going on?
Hi. The cellular components of blood (red cell, white cell, platelets) are produced in the bone marrow. If your dad's doctor said that "his body is no longer producing blood", he most likely has something wrong in his bone marrow, which prevents it from producing blood. Various conditions can result in bone marrow injury/ destruction. Cancer (e.g. leukemia or lymphoma) can directly invade and destroy bone marrow cells. Certain chemicals (e.g. benzene), drugs, infection (e.g. hepatitis or Epstein-Barr viruses) or radiation exposure can also damage the marrow, leading to a condition called aplastic anemia. I think a bone marrow biopsy or aspiration is necessary to find out what your father's condition is.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.